Alert archive / Alabama / Tornado Warnings in 2007

Tornado Warning 4, NWS Huntsville, AL

March 1, 2007Cullman County, Alabama

NWS Huntsville, AL issued this tornado warning at Mar 1, 2007, 3:39 PM CST for Cullman County, Alabama. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2007, 3:39 PM CST (21:39 UTC)
Expired
Mar 1, 2007, 4:12 PM CST
In force
33 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Cullman County, AL

The radar

The Northeast Alabama radar (KHTX), 110 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 3:55 PM CSTFUNNEL CLOUD2 W Crane Hill, ALPUBLIC REPORTED FUNNEL CLOUD NEAR SMITH LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 7:28 AM CSTTornado Watch PDSSPC12 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 724 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
724 m²/s²
0-3 km storm-relative helicity
855 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 012140
TORHUN
ALC043-012230-
/O.NEW.KHUN.TO.W.0004.070301T2139Z-070301T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
339 PM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CULLMAN COUNTY IN NORTH CENTRAL ALABAMA

* UNTIL 430 PM CST

* AT 336 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 30 MILES WEST OF
  GOOD HOPE...OR NEAR POPLAR SPRINGS...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  SMITH LAKE.
  CRANE HILL.
  BALDWIN.
  GOOD HOPE.
  CULLMAN.

THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY
TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS
POSSIBLE BETWEEN YOU AND THE STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING 
FOR NORTHERN ALABAMA.

LAT...LON 3425 8711 3402 8711 3416 8664 3431 8663
      3432 8695

$$

BCC
2 follow-up statements
000 
WWUS54 KHUN 012159
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
357 PM CST THU MAR 1 2007

ALC043-012230-
/O.CON.KHUN.TO.W.0004.000000T0000Z-070301T2230Z/
CULLMAN AL-
357 PM CST THU MAR 1 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR CULLMAN
COUNTY...

AT 353 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES WEST OF CRANE 
HILL NEAR THE WINSTON CULLMAN COUNTY LINE...MOVING NORTHEAST AT 45 
MPH.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CRANE HILL.
  JONES CHAPEL.
  WEST POINT.
  SOUTH VINEMONT.
  FAIRVIEW.

AT 355 PM CST...THE PUBLIC REPORTED A FUNNEL CLOUD IN THE VICINITY 
OF SMITH LAKE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR NORTHERN ALABAMA AND TENNESSEE.

LAT...LON 3431 8711 3402 8711 3416 8664 3431 8663

$$

BCC
000 
WWUS54 KHUN 012212
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
411 PM CST THU MAR 1 2007

ALC043-012221-
/O.CAN.KHUN.TO.W.0004.000000T0000Z-070301T2230Z/
CULLMAN AL-
411 PM CST THU MAR 1 2007

...THE TORNADO WARNING FOR CULLMAN COUNTY HAS BEEN CANCELED...

AT 411 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED AND
NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. THEREFORE...THE
TORNADO WARNING FOR CULLMAN COUNTY HAS BEEN CANCELED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM CST.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA FOR
THE LATEST WEATHER INFORMATION.

LAT...LON 3431 8711 3402 8711 3416 8664 3431 8663

$$

BCC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Mar 1, 3:00 PM CST, 39 minutes earlier.

Area forecast discussion, Mar 1, 3:00 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
300 PM CST THU MAR 1 2007

.DISCUSSION...
EVENT IS UNDERWAY...AT LEAST IN A PORTION OF THE TENNESSEE VALLEY.
BUT SO FAR SKIES HAVE BEEN GENERALLY CLOUDY...THOUGH SATELLITE
IMAGERY IS SHOWING BREAKS BEGINNING TO DEVELOP SOUTH AND EAST OF THE
STORMS NOW UNDERWAY IN THE SHOALS REGION (BASICALLY IN THE TRUE WARM
SECTOR).

MIDDAY TEMPS ARE NOT EXACTLY BALMY...RANGING FROM JUST 57 IN FORT
PAYNE AND TULLAHOMA TO 64 AT BANKHEAD NATIONAL FOREST. BUT ANY PEEKS
OF SUN SHOULD JUMP TEMPS WELL INTO THE 60S IF NOT AROUND 70. SO THE
FORECAST FOR TODAY WILL BE KEPT AS IS.

MOVING ON...MODELS INDICATE THE BULK OF THIS WILL BE OUT OF THE
WESTERN HALF OF THE CWA BY AROUND 00Z. HAVE MADE A FIRST GUESS ON
POPS THAT IS INDICATED IN MY PRELIM DIGITS BELOW. WILL REVISIT THE
TEMPS AND POPS FOR TONIGHT THIS AFTERNOON.

TEMPS WILL COOL BEHIND THE SYSTEM BUT NOT AS COLD AS THEY WILL
EVENTUALLY GET AS THE TRULY COOLER AIR IS NOT TAPPED IMMEDIATELY
BEHIND THE FRONT. FRIDAY WILL BE DRY AND STILL FAIRLY WARM WITH
HIGHS BACK INTO THE 60S AGAIN.

BEYOND THAT...DRY CONDITIONS WILL PREVAIL WITH THE AREA REMAINING
EITHER UNDER THE DIRECT INFLUENCE OF HIGH PRESSURE...OR AT LEAST ON
THE FRINGE. WE ARE DEALING WITH ONE FAIRLY CHILLY BLAST OF AIR
INITIALLY...THAT WILL LEAD TO HIGHS ONLY IN THE LOW/MID 50S OVER THE
WEEKEND WITH A FREEZE LIKELY EACH NIGHT. RATHER CHILLY COMPARED TO
WHAT WE HAVE SEEN OVER THE LAST TEN DAYS. TEMPS DO REBOUND (AFTER
ALL IT IS NOW MARCH) BY NEXT WEEK...WITH HIGHS IN THE LOW/MID 60S
AND LOWS 35 TO 45. WITH VERY DRY AIR AND ONLY WEAK UPPER LEVEL
IMPULSES MOVING ACROSS...THERE LOOK TO BE NO REAL FORECAST CONCERNS
UNTIL THE END OF NEXT WEEK...AT THE EARLIEST.
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    42  64  36  52 /  40   5   0   5
SHOALS        40  64  35  52 /  30   5   0   5
CULLMAN       42  63  36  52 /  40   5   0   5
FAYETTEVILLE  40  62  35  50 /  50   5   0   5
ALBERTVILLE   42  63  36  54 /  50   5   0   5
FORT PAYNE    42  63  36  52 /  60   5   0   5
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

JE/23
Hazardous weather outlook, Mar 1, 2:05 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
205 PM CST THU MAR 1 2007

ALZ001>010-016-TNZ076-096-097-020030-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
205 PM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE
TENNESSEE VALLEY REGION THROUGH THE LATE AFTERNOON AND EARLY EVENING
HOURS AHEAD OF A POWERFUL UPPER LEVEL SYSTEM AND ASSOCIATED COLD
FRONT. STRONG WIND SHEAR...COUPLED WITH INCREASING GULF
MOISTURE...WILL BRING THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS ACROSS MUCH OF THE REGION THIS AFTERNOON.

AS OF EARLY AFTERNOON...THE HIGHEST THREAT OF SEVERE THUNDERSTORMS
HAS PASSED THE SHOALS REGION OF NORTHWEST ALABAMA...THOUGH A FEW
STRONG STORMS ARE STILL POSSIBLE IN THAT AREA. STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE IN THE INTERSTATE 65 CORRIDOR BETWEEN 2
PM AND 4 PM...AND ACROSS NORTHEAST ALABAMA AND SOUTHERN TENNESSEE
BETWEEN 3 PM AND 6 PM. THE PRIMARY THREATS WITH ANY STORMS THAT
DEVELOP WITH BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
EXPECTED THROUGH THIS EVENING.

10/15

In the hours before

Local storm report, Mar 1, 12:03 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1203 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     3 WSW THREET            34.93N 87.88W
03/01/2007                   LAUDERDALE         AL   EMERGENCY MNGR

            EMERGENCY MANAGEMENT OFFICIALS REPORTED A CARPORT
            DESTROYED AND A PORCH DAMAGED ON A HOUSE 3 MILES WSW OF
            THE THREET COMMUNITY.

&&

KWEBER
Local storm report, Mar 1, 12:24 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1224 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLASH FLOOD      9 SW THREET             34.86N 87.94W
03/01/2007                   COLBERT            AL   COUNTY OFFICIAL

            WATER REPORTED BY COUNTY ROAD OFFICIALS OVER BRIDGE ON
            COUNTY ROAD 74 NEAR GRAVELLY SPRINGS

&&

KWEBER
Local storm report, Mar 1, 12:24 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1224 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLASH FLOOD      9 SW THREET             34.86N 87.94W
03/01/2007                   LAUDERDALE            AL   COUNTY OFFICIAL

            WATER REPORTED BY COUNTY ROAD OFFICIALS OVER BRIDGE ON
            COUNTY ROAD 74 NEAR GRAVELLY SPRINGS

&&

KWEBER
Special weather statement, Mar 1, 1:02 PM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
102 PM CST THU MAR 1 2007

ALZ003-011930-
FRANKLIN-
102 PM CST THU MAR 1 2007

...SIGNIFICANT WEATHER ALERT FOR EASTERN FRANKLIN COUNTY UNTIL 130
PM CST...

AT 1259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF PHIL CAMPBELL...OR 7 MILES
SOUTH OF RUSSELLVILLE...MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL
AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN EASTERN FRANKLIN COUNTY...INCLUDING THE CITY OF
RUSSELLVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 6 PM CST.

BCC
Local storm report, Mar 1, 2:21 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
221 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      3 W CHEROKEE            34.76N 88.02W
03/01/2007                   COLBERT            AL   EMERGENCY MNGR

            ROADS BLOCKED DUE TO FLASH FLOODING ON MILL CREEK LOOP,
            NORTH PIKE, AND OLD LEE HIGHWAY NEAR CHEROKEE.

&&

KWEBER
Special weather statement, Mar 1, 3:15 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
315 PM CST THU MAR 1 2007

ALZ007-016-012200-
CULLMAN-MORGAN-
315 PM CST THU MAR 1 2007

...SIGNIFICANT WEATHER ALERT FOR CULLMAN AND MORGAN COUNTIES UNTIL
400 PM CST...
...THUNDERSTORMS REDEVELOPING AND APPROACHING FROM THE SOUTHWEST...

AT 310 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ACROSS MARION...WINSTON...AND WALKER
COUNTIES...MOVING NORTHEAST AT 60 MPH. AT THEIR CURRENT SPEED...
THESE STORMS WILL MOVE INTO CULLMAN AND MORGAN COUNTIES AROUND 345
PM.

PEOPLE IN MORGAN AND NORTHERN CULLMAN AND COUNTIES...INCLUDING THE
CITY OF FALKVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 6 PM CST.

BCC

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 10:41 AM CSTSevere Thunderstorm WarningHUNColbert, Lauderdale49 min
Mar 1, 10:54 AM CSTTornado WarningHUNLauderdale36 min
Mar 1, 11:01 AM CSTTornado WarningHUNColbert29 min
Mar 1, 11:05 AM CSTFlash Flood WarningHUNColbert, Lauderdale4 hr
Mar 1, 11:28 AM CSTTornado WarningHUNLauderdale32 min
Mar 1, 11:55 AM CSTSevere Thunderstorm WarningHUNFranklin35 min
Mar 1, 12:29 PM CSTSevere Thunderstorm WarningHUNColbert24 min

Nearby

Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.